Korean J Med.  2013 Feb;84(2):303-307.

A Case of Sunitinib-Associated Thrombotic Thrombocytopenic Purpura

Affiliations
  • 1Department of Internal Medicine, Asan Medical Center, University of Ulsan College of Medicine, Seoul, Korea. jaelyun@amc.seoul.kr

Abstract

Thrombotic thrombocytopenic purpura and hemolytic uremic syndrome (TTP-HUS) is an acute condition with abnormalities of multiple organ systems. It is characterized by microangiopathic hemolytic anemia and thrombocytopenia. Several chemotherapeutic agents have been implicated in causing TTP-HUS. We report a case of TTP-HUS during treatment with sunitinib in a patient with metastatic renal cell carcinoma. A 53-year-old woman visited our hospital for fever and cough. She was diagnosed with sunitinib-induced TTP. Discontinuation of sunitinib and plasmapheresis improved her TTP. When she experienced disease progression after a prolonged period without treatment, sorafenib was tried, resulting in a partial response without recurrence of TTP-HUS.

Keyword

Sunitinib; Thrombotic thrombocytopenic purpura; Hemolytic uremic syndrome

MeSH Terms

Anemia, Hemolytic
Carcinoma, Renal Cell
Cough
Disease Progression
Female
Fever
Hemolytic-Uremic Syndrome
Humans
Indoles
Niacinamide
Phenylurea Compounds
Plasmapheresis
Purpura, Thrombotic Thrombocytopenic
Pyrroles
Recurrence
Thrombocytopenia
Thymine Nucleotides
Indoles
Niacinamide
Phenylurea Compounds
Pyrroles
Thymine Nucleotides
Full Text Links
  • KJM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error